MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AB6022
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Pain (1994); Genital Bleeding (4507)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.No other complaints were found for the lot number.One non-conformity in relation to the described defect and a corrective and preventive action: - nc tw(b)(4): opened in 16 january 2023.For this nc, the used of clumped balloons should be responsible of some weakness on the balloon and being responsible of bursting.Monitoring capa-000152: balloon issues on folysil and silicone prostatic catheters".The trending for balloon bursting is specifically monitored.On november 8th we have not received sample.Upon receipt complaint will be reopened and updated.
 
Event or Problem Description
According to the available information the patient was operated for prostate resection.The balloon of the catheter burst on rising.Patient was catheterized again but, in the morning, the balloon of the new catheter burst.Patient experienced pain and bleeding from the penis.Patient was re-catheterized with a crutch catheter.
 
Additional Manufacturer Narrative
A similar case study was performed based on same item number ab60 and defect described [burst] over the last four years; 5 similar cases were found.A risk management file evaluation was performed and concluded that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.

Brand Name
X-FLOW PROSTATECTOMY CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat-la-caneda
FR  
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18921685
Report Number9610711-2024-00066
Device Sequence Number6476633
Product Code EZL
UDI-Device Identifier03600040143360
UDI-Public3600040143360
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB6022
Device Lot Number9067760_AB60221002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date07/03/2024
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown